I'm 21, doctors tell me i have ibs and anxiety related to its symptoms. I've been put on effexor xr 75 mg for a week now. I know this is a powerfull drug... Does this problem need to be fixed with such a hard drug? How long should I take it? Is it possible to get off it without pain or painfull symptoms?
I really need your help. Thanks
I am not sure why you don't try to treat the symptoms of IBS which is the root cause than going to a drug with alters brain chemicals.
With any medicine each person reacts different including withdrawal symptoms.
Have you tried DICETEL (available in Canada but if you are living in U.S. you can get it through mail from a canadian pharmacy). Also there are also other alternative ways to treat IBS including Homeopathy, Herbal supplements etc., than going through a strong drug like EFFEXOR.
I was put on effexor for anxiety, depression, IBS... that was ten years ago and I'm still taking the damn things and my dose is now 300mg a day. Try another solution or you will end up with dreadful side effects whilst trying to wean off effexor.
I now have myoclonus which could (not definite) be due to effexor. I did stop taking effexor for about 6 months but my depression became so severe as nothing else helped so I had to start taking it again.
Eat 3 meals a day and take time out to relax, it will help the IBS, also drinking peppermint helps.
Best of luck
I'm not depressed. What i feel the most is a change in bowel habits with a lot of gas when i'm under stressful conditions( college for example). In these situations i get anixious, breath quick, my heat beats faster and i ten to sweat more). When i'm home i'm fine. I don't know how much time i am going to take this, but what i can say is that i'm really scared now with the effects of effexor.
You are on an extremely low dose, do not worry about side effects of coming off at this stage in the game.
I have suffered anxiety, panic attacks and IBS for as long as I can remember, so I know exactly what you are going through. If I have to do something that is going to stress me out I always get the same symptoms as you, try to concentrate on your breathing if you are shallow breathing just take a few deep breaths, it will help you to calm down. It is amazing what stress can do to our bodies.
My advice is still the same, try to get help for the IBS by changing eating habits, i.e adding bran, leaving out spicy foods, cucumber etc. which can irritate your bowels. Ask you doctor for something such as fibrogel.
It's not easy but the more you relax the better you will be, as you said when you are at home you are fine...because you are relaxed :o)
I have IBS too and got it under control by exercise, diet, meditation and rarely take something like PeptoBismol. I had a head injury a year and 7 months ago and now IBS became uncontrollable with all other symptoms.
You sure want to control first as Suzsibs suggested and avoid going down on anti-depressants or benzos if you can. I am on a very low dosage of Elavil and Klonopin for my symptoms and not sure helping me any more but still I cannot quit.
Go through this article about placebo effect of drugs especially for IBS:
Hi there. Venlafaxine is indicated for treatment in depression, general anxiety disorder, panic disorder etc. side effects of the drug are seizures, very stiff muscles, high fever, fast or uneven heartbeats, trouble concentrating, easy bruising. Less serious side effects, include drowsiness, strange dreams, increased sweating, mild nausea, constipation etc. you must show to a neurologist if any of these side effects. I strongly suggest that you get a gastroenterologist consultation for ibs because that is the cause for anxiety. Hope this helps. Take care.
I am 33 years old and was missdiagnosed for over 5 years when I was 23-28 years old. I had many gall stones and was treated by ER's, my doctor, and physical therapy for everything BUT WHAT I HAD, the result, IBS and anxiety disorder. I wont give the gorey details of my symptoms but lets say I knew where every bathroom was for miles around and could NOT ride with anyone that didn't know my problem. The fear of humiliation ran my life.
When finally diagnosed it was so bad my GB was FULL and had to stay in the hospital on antibiotics. Now that I had my surgery over 5 years ago I still have these symptoms unless I am taking Effexor XR, and have tried many others first.
I have tried to get off the meds before and started having migranes every few days, nights sweats, I sleep at least 12 hours a night (still), and cannot lose weight.
I am a neuro psych student and wanted to learn as much as I can about the brain and why we have these problems. Knowing what I know now, I want to get off the meds permanently. Diet and excercise is the only way to naturally regulate your brain chemistry. Having tried to do this before, with little success, and now I have verigo (even on the meds), drowsiness, and night sweats MORE. I am still taking this medication. I am on the 150 mg dose and also take another medication to try to have a life in the bedroom again with my husband. STILL NOT WORKING...
I am getting off this mess and want to feel normal again. I am working on my diet and excercise full time now just so I can get off them and not have to go back to something else when I am successful. Try to stay off this medication if at all possible and educate yourself. DONT RELY ON THE DOCTORS TO TELL YOU THE RIGHT INFO!
I have come to the conclusion they are just as clueless as we are. Its just easier to give a prescription and send you home.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.